Acne Archives

ready to start taking Accutane but having second thoughts

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

ready to start taking Accutane but having second thoughts

Posted by Cordelia on February 12, 2000 at 15:23:24:

Dear Doctor,
i am a very trusting soul and so I believe my doctor and my dermatologist when they tell me my cystic acne needs Accutane but I also believe you and everybody on your board who advice against it.
So now I'm torn.
My acne is not genetical, it's caused by hormones, and when i was on the pill my skin was fine, but I wanted to stop taking it and after a year and a half my acne was back and worse, now it's cystic, and it gives me lots of confidence problems.....
I tried everything, chamomile (chich is great for calming the skin), all kinds of soaps, brewer's yeast (vitamin B), and now Retinol A, which is quite good.
But I'm tired of using foundation to cover my skin and face ....
so I'm seriously considering the possibility of starting taking Accutane, but I wear contact lenses and I am a singer and a teacher so I'm
but I feel really bad when I look at the mirror (the few times I have the courage to do it) so i'm desperate and ready to risk...
unless you have better solutions for me.....

thanks
cordelia



Re: ready to start taking Accutane but having second thoughts. Have You tried these things??

Posted by Dr. Kim on February 12, 2000 at 16:29:53:

In Reply to: ready to start taking Accutane but having second thoughts posted by Cordelia on February 12, 2000 at 15:23:24:

Hi Cordelia,

This is from a post from about a month ago, but, it is still valid. In addition, look in the archives and glossary for skilled relaxation. The skin is an indicator of what is going on underneith it.

Let's look at the major pre-disposing factors for acne:

a. Diet high in refined carbohydrates
b. Homonal insuffiency (especially with adolescent acne)
c. Excess iron in the diet
d. Insufficient vit. A and E in diet
e. Insufficient zinc and magnesium in the diet

Dietary Suggestions would be to:
a. Drink at least 8 full glasses of pure water daily (avoid well water and water containing chlorine and floride)
b. Eliminate fried foods, refined carbohydrates (NO SUGAR!) and dairy products (except butter)
c. Avoid iron cooking utensils and iron containing supplements
d. Increase raw foods high in fiber, as well as raw nuts and seeds
e. eliminate all hydrogenated fats and oils. Use fresh and raw oils

Make sure you take a good multi vitamin/mineral product and a good flax oil product.I have also used Thymex and Spanish Black Radish from Standard Process with good results.

Homeopathicly, Ledum Pelustre is a remedy to investigate. I have had several patients do excellent with it.

Dr. Kim



Re: ready to start taking Accutane but having second thoughts (ARCHIVE in acne.)

Posted by Walt Stoll on February 13, 2000 at 08:40:15:

In Reply to: ready to start taking Accutane but having second thoughts posted by Cordelia on February 12, 2000 at 15:23:24:

Hi, Cordelia.

Listen to Dr Kim (Thanks, Dr Kim!).

The proof of the pudding is in what works. My concern about accutane is not even all the side-effects it can cause but what happens when it works WITHOUT any side effects. Acne, especially in those past puberty, is a hormonal message that one cannot afford to ignore. If the accutane works, the message has been effectively muted.

Walt



Re: ready to start taking Accutane but having second thoughts. Have You tried these things??

Posted by cordelia on February 16, 2000 at 05:49:54:

In Reply to: Re: ready to start taking Accutane but having second thoughts. Have You tried these things?? posted by Dr. Kim on February 12, 2000 at 16:29:53:

thanks.
i'll try following your advice.
I will definitely NOT take Accutane, it seems to be really bad.
My chemist has just suggested me to try some anti-biotic called tetracycline, do you think it's worth trying it ?
AND in the causes of acne you don't mention any excess of testosterone, but that's probably my cause, that's why they told me to go on the pill, and it actually worked really well when I was on it.
So I'm taking a month now to think things over and then i'll probably start taking the pill again, but i'll try the anti-biotics now, and your diet.
And relaxation too, but being a nervous person that will be tough. Thanks very much for the advice....

bye



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!